Texas, 2005

Hail in Texas, September 30, 2005

September 30, 2005 · NWS FWD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 30, 8:02 PM CST, 2 hours 31 minutes earlier.

Area forecast discussion, Sep 30, 8:02 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT FRI SEP 30 2005

.PUBLIC UPDATE...
CURRENT FORECAST LOOKS ON TRACK AS TSRA CONTINUE TO DEVELOP ACROSS
WRN AND NWRN SECTIONS OF N TEXAS. SOME OF THESE STORMS MAY MAKE IT
INTO NWRN SECTIONS IN THE NEXT COUPLE OF HOURS...BUT ATMOSPHERE IS
MUCH MORE STABLE ACROSS MOST OF N TEXAS SO STORMS SHOULD WEAKEN AND
BECOME MORE ELEVATED...WITH THE BEST CHANCE OF RAIN N. ADJUSTED LOWS
TONIGHT A DEGREE OR TWO UP...AND ADJUSTED HOURLY TRENDS...BUT NO
OTHER CHANGES WERE MADE ATTM. 80

&&

.AVIATION...
655 PM...
MAIN AVIATION CONCERN NEXT 24 HRS IS POTENTIAL FOR CONVECTION NEAR
DFW METRO AIRPORTS. CONVECTION INCREASING IN COVERAGE AND INTENSITY
AT THIS TIME NEAR KABI...WITH STRONG TO SEVERE THUNDERSTORMS NOW
DEVELOPING RAPIDLY FROM SOUTH OF KCDS TO NEAR KCSM. PROGGED POSITION
OF LOW LEVEL JET SUGGESTS MOST OF THE ACTIVITY WILL REMAIN WEST OF
DFW AREA THROUGH AT LEAST 06Z...BUT STILL EXPECT SOME WEAKENING
CONVECTION TO APPROACH METRO AIRPORTS AFTER 10Z. INTENSITIES LIKELY
TO BE DIMINISHING AT THAT TIME AS THE ACTIVITY MOVES AWAY FROM LOW
LEVEL JET AND INSTABILITY AXIS...BUT MVFR CIGS AND BRIEF GUSTY WINDS
STILL LIKELY WITH ANY SHRA OR TS ACTIVITY. WILL KEEP IN PROB30 FOR
PERIOD 11Z TO 15Z TONIGHT FOR METRO TAF SITES...WITH CHANCES TOO LOW
TO MENTION AT KACT.  09/GP

&&

.DISCUSSION...
310 PM CDT
CLOUDS HAVE DISSIPATED SOME OVER NORTH TEXAS...ALLOWING AFTERNOON
HIGH TEMPERATURES TO AT LEAST REACH THE LOWER 80S.  AN AREA OF
ELEVATED SHOWERS CONTINUES TO MOVE NORTHEAST THROUGH SOUTH CENTRAL
OKLAHOMA AND THE TEXAS PANHANDLE.  WATER VAPOR SHOWS UPPER LOW
CURRENTLY LOCATED OVER NORTHEAST NM/NORTHERN TX PANHANDLE.  A CHANCE
FOR SEVERE STORMS IS POSSIBLE THIS EVENING ACROSS THE NORTHWESTERN
CWA.  STORMS MAY BECOME SURFACE BASED...ESPECIALLY IN WESTERN NORTH
TEXAS WHERE CIN VALUES ARE QUITE LOW.  DEWPOINTS HAVE REBOUNDED INTO
THE UPPER 50S TO LOWER 60S ACROSS MOST OF THE CWA AND A NORTHWARD
MOVING WARM FRONT NOW STRETCHES FROM THE GULF INTO CENTRAL TEXAS.

AFTER THE CURRENT SYSTEM MOVES INTO THE GREAT LAKES REGION...WEAK
RIDGING WILL BUILD BACK INTO TEXAS FROM THE EAST.  IN THE
MEANTIME...THE NEXT SHORTWAVE APPROACHES THE CALIFORNIA COAST AND
PICKS UP THE REMNANTS OF OTIS...WHICH THEN BECOMES ABSORBED INTO THE
MEAN FLOW.  THE GFS STILL BRINGS AN EASTERLY WAVE INTO SOUTHERN
TEXAS EARLY NEXT WEEK.  TROPICAL MOISTURE WITH THIS SYSTEM SHOULD
SPREAD INTO NORTH TEXAS STARTING MONDAY.  LEFT SLIGHT CHANCE POPS IN
THE SOUTHERN ZONES MONDAY SPREADING INTO THE REST OF NORTH TEXAS
TUESDAY.  A STRONG COLD FRONT IS EXPECTED TO REACH THE RED RIVER
VALLEY WEDNESDAY.  THIS FEATURE ALONG WITH REMAINING TROPICAL
MOISTURE WARRANTED CHANCE POPS FOR WEDNESDAY AND THURSDAY.  STAYED
CLOSE TO MAV/MEX GUIDANCE FOR TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  90  72  90 /  30  30  10  10
WACO, TX              69  90  71  89 /  10  10  10  10
PARIS, TX             59  87  67  89 /  30  30  10  10
DENTON, TX            66  89  70  90 /  40  30  10  10
MCKINNEY, TX          64  89  69  90 /  30  30  10  10
DALLAS, TX            69  90  72  90 /  30  30  10  10
TERRELL, TX           64  89  70  89 /  10  20  10  10
CORSICANA, TX         66  90  70  89 /  10  10  10  10
TEMPLE, TX            69  91  72  89 /  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/13
Hazardous weather outlook, Sep 30, 7:15 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT FRI SEP 30 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
815 PM CDT FRI SEP 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTHWEST OF
A COMANCHE...WEATHERFORD...GAINESVILLE LINE THROUGH TONIGHT. THE MAIN
THREATS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS UP
TO 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
RAINFALL WILL ALSO ACCOMPANY THE THUNDERSTORMS AS THEY MOVE NORTHEAST
THROUGH THE EARLY MORNING HOURS ON SATURDAY.

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST FROM THE TEXAS
PANHANDLE THIS EVENING INTO OKLAHOMA TONIGHT. STRONG AND SEVERE
THUNDERSTORMS HAD ALREADY DEVELOPED FRIDAY EVENING ACROSS PARTS OF
NORTHWEST TEXAS AND WESTERN OKLAHOMA JUST AHEAD OF THIS SYSTEM. THIS
ACTIVITY WILL GRADUALLY SPREAD EAST INTO WESTERN SECTIONS OF NORTH
TEXAS TONIGHT AS STRENGTHENING LOW LEVEL WINDS AND MODERATE
INSTABILITY AID THE CONTINUED EASTWARD PROGRESSION.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MID MORNING
SATURDAY IN THE NORTH TEXAS COUNTIES THAT BORDER THE RED RIVER.
THUNDERSTORMS ARE EXPECTED TO DIMINISH OR DISSIPATE BY LATE MORNING
AS THE UPPER LEVEL SYSTEM MOVES WELL EAST OF THE REGION. THERE IS A
CHANCE OF THUNDERSTORMS AS FAR SOUTH AS INTERSTATE 30 THROUGH THE
AFTERNOON HOURS ON SATURDAY AS OUTFLOW BOUNDARIES MOVE SOUTH FROM
OKLAHOMA.

AN EASTERLY WAVE WILL PUSH INTO DEEP SOUTH TEXAS MONDAY...
POSSIBLY RESULTING IN A FEW THUNDERSTORMS AS FAR NORTH AS A
LAMPASAS...HILLSBORO...ATHENS LINE. A COLD FRONT WILL MOVE ACROSS
NORTH TEXAS WEDNESDAY INCREASING THE CHANCE OF THUNDERSTORMS TUESDAY
AFTERNOON THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT ACROSS THE SLIGHT RISK
AREA IN THE WESTERN SECTIONS OF NORTH TEXAS.

In the hours before

Special weather statement, Sep 30, 8:41 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 PM CDT FRI SEP 30 2005

TXZ100-101-010315-

JACK-YOUNG-
941 PM CDT FRI SEP 30 2005

...SIGNIFICANT WEATHER UPDATE...

AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES EAST OF SEYMOUR...MOVING EAST AT 40 MPH.

ALTHOUGH THE STRONGEST PORTION OF THE STORM WILL REMAIN IN ARCHER
AND CLAY COUNTIES...THE SOUTHERN EDGE OF THIS STORM MAY CLIP
NORTHERN YOUNG AND JACK COUNTIES.  IF THIS WAS TO HAPPEN...CITIES IN
THE PATH OF THE STORM WOULD INCLUDE JEAN...LOVING AND OLNEY.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS FROM 50 TO 60 MPH CAN BE EXPECTED FROM THE
STORM...AS IT MOVES ACROSS THE AREA.

65/DD
Special weather statement, Sep 30, 9:26 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1026 PM CDT FRI SEP 30 2005

TXZ091-100-101-010415-

JACK-MONTAGUE-YOUNG-
1026 PM CDT FRI SEP 30 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM LOCATED 19 MILES SOUTH OF WICHITA FALLS...MOVING
EAST AT 35 MPH.  THIS STORM WILL MOVE INTO THE WESTERN PORTION OF
MONTAGUE COUNTY BY 1100 PM CDT...AND MAY REQUIRE A SEVERE
THUNDERSTORM WARNING IF IT MAINTAINS ITS PRESENT INTENSITY.

CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...MONTAGUE...AND
NOCONA.  FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...
LARGE HAIL...AND WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED FROM
THIS STORM.

ADDITIONAL...WEAKER THUNDERSTORMS WILL ALSO MOVE EASTWARD AT 35 MPH
INTO YOUNG AND JACK COUNTIES.  CITIES IN THE PATH OF THESE STORMS
INCLUDE GRAHAM...JACKSBORO...NEWCASTLE AND OLNEY.  FREQUENT CLOUD TO
GROUND LIGHTNING...VERY HEAVY RAINFALL...SMALL HAIL...AND WIND GUSTS
FROM 40 TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.

65/DD
Special weather statement, Sep 30, 10:18 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 PM CDT FRI SEP 30 2005

TXZ091-101-010445-

JACK-MONTAGUE-
1118 PM CDT FRI SEP 30 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL CLUSTERS OF STRONG THUNDERSTORMS EXTENDING FROM
DICKWORSHAM...SOUTHWESTWARD TO ARCHER CITY AND OLNEY. THE STORMS
WERE MOVING TO THE EAST-NORTHEAST AT 35 MPH.

CITIES IN THE PATH OF THE STORMS INCLUDE BOWIE...JACKSBORO...
MONTAGUE...AND NOCONA.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS FROM 50 TO 60 MPH CAN BE EXPECTED FROM THESE
STORMS.

65/DD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Young

When
September 30, 10:33 PM CST
Where
Young County, Olney
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.367, -98.767

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478033.